Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 5, 2003, 11:57 AM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2003, 11:57 AM CDT (16:57 UTC)
- Expired
- Jul 5, 2003, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 051657 FFWNEW LAC077-125-MSC157-052000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1157 AM CDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ROADS WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF ST. FRANCISVILLE WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 300 PM CDT * AT 1153 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM 7 MILES SOUTHWEST OF DOLOROSA TO NEAR LOTTIE...17 MILES SOUTHWEST OF NEW ROADS...MOVING EAST AT 5 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ 24
1 follow-up statement
000 WGUS74 KLIX 052014 FFSNEW LAC077-125-MSC157-052030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 310 PM CDT SAT JUL 5 2003 ...THE FLASH FLOOD WARNING FOR WILKINSON COUNTY MISSISSIPPI... WEST FELICIANA AND POINT COUPEE PARISHES HAS BEEN ALLOWED TO EXPIRE AT 3 PM CDT... ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT... THE HEAVY RAINS THAT PROMPTED THE FLASH FLOOD WARNING HAS ABATED WITH GENERALLY LIGHT RAIN FALLING AND DIMINISHING IN COVERAGE OVER EXTREME SOUTHWESTERN MISSISSIPPI AND UPPER EAST-CENTRAL LOUISIANA. COUNTY AND PARISH OFFICIALS DID NOT REPORT ANY SIGNIFICANT FLOODING. TWO SECTIONS OF HIGHWAY 10 BETWEEN NEW ROADS AND THE MISSISSIPPI RIVER WERE TEMPORARILY IMPASSIBLE BUT SINCE CLEARED ACCORDING TO THE POINTE COUPEE PARISH SHERIFFS OFFICE. $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:30 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 5, 10:30 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1030 AM CDT SAT JUL 5 2003 THE PERSISTENT TRAINING OF CELLS HAS DEFINITELY POSED A PROBLEM THIS MORNING ESPECIALLY ACROSS PARTS OF EXTREME SOUTHWEST MISSISSIPPI AND THE EASTERN HALF OF THE GULF COAST. MULTIPLE REPORTS OF STREET FLOODING HAVE BEEN COMING IN OVER THE PAST HOUR AND DO NOT SEE MUCH RELIEF IN THE NEAR FUTURE. THE RUC40 MODEL IS ACTUALLY SUGGESTING ABUNDANT AMOUNTS OF OMEGA TO CONTINUE OVER THE FORECAST ESPECIALLY ACROSS THE WESTERN ZONES THROUGH THE AFTERNOON HOURS. THEREFORE...A FLASH FLOOD WATCH IS GOING TO BE ISSUED FOR THE ENTIRE FORECAST AREA THROUGH MOST LIKELY 700 PM TONIGHT. .NEW...NONE LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLASH FLOOD WATCH MSZ068>071-077-080>082.
Hazardous weather outlook, Jul 5, 10:56 AM CDT, 1 hour 1 minute before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT FOR ENTIRE OUTLOOK AREA... .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... TROPICAL THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...A FEW WIND GUSTS TO 20 MPH AND TORRENTIAL RAINFALL THIS AFTERNOON. FLOODING... TROPICAL RAINS WILL PRODUCE FLOODING OF STREETS AND LOW LYING AREAS. IF HEAVY RAINS PERSIST THEN THERE IS A POSSIBILITY OF HOMES AND BUSINESSES BECOMING THREATENED BY FLOOD WATERS. A FLASH FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS BETWEEN 3 AND 6 INCHES IS POSSIBLE THROUGH 7 PM. RUNOFF INTO AREA CREEKS AND STREAMS WILL BE RAPID. OTHER... TOPPLING OF TREES DUE TO SATURATED GROUND WILL POSE A THREAT OF STRUCTURAL DAMAGE. WINDS REMAIN LIGHT AND VARIABLE BUT WATERLOGGED LARGE TREES WILL BECOME TOP HEAVY AND CAPABLE OF BECOMING UPROOTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A THREAT OF THUNDERSTORMS EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME PRIMARILY FOR FLOOD MONITORING AND REPORTING. THE OZONE AMATUER RADIO CLUB WILL BE MONITORING REPORTS OF FLOODING FROM HOME BASE. 24
In the hours before
Local storm report, Jul 5, 11:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1125 AM CDT SAT JUL 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM SLIDELL LA FLASH FLOODS
07/05/03 ST. TAMMANY GAUSE ROAD FLOODED NEAR
LONE STAR RESTAURANT.
REPORTED BY POLICE DEPT.
0945 AM MC COMB MS FLASH FLOODS
07/05/03 PIKE TREES UPROOTED DUE TO
SATURATED GROUND. STREET
FLOODING WITH VERY HEAVY
RAINS AT TIME OF REPORT.
REPORTED BY POLICE
DEPARTMENT.
1030 AM COUNTYWIDE MS FLASH FLOODS
07/05/03 HANCOCK SEVERAL HIGHWAYS
IMPASSIBLE. KILN-PICAYUNE
ROAD...FIRE DEPT ROAD IN
KILN...HIHWAY 43 N OF
HIGHWAY 603 6 INCHES OF
WATER OVER ROAD...HIGHWAY
603 S OF ROCKY HILL-DEDEAUX
ROAD. REPORTED BY SHERIFFS
OFFICE.
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:16 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jul 5, 3:51 PM CDT | Flash Flood Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 84 min |
| Jul 5, 9:49 AM CDT | Flash Flood Warning | LIX | Pike | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.